Article Abstract

Sensorineural hearing loss in a patient with follicular lymphoma treated with bendamustine and rituximab

Authors: Gabrielle C. Rule, Aaron Esmaili, Chan Yoon Cheah

Abstract

Bendamustine-rituximab is being increasingly used in the treatment of indolent non-Hodgkin’s lymphoma, both first line and in cases of relapsed or refractory disease. We report a case of bendamustine associated sensorineural hearing loss in a 41-year-old lady with follicular lymphoma. A correlation between bendamustine and ototoxicity, in a patient with previously normal hearing, has not been demonstrated within the literature. However, there is significant evidence of ototoxicity and neurotoxicity caused by other alkylating agent and purine analogue drugs and there is growing evidence for the role of bendamustine in the development of neurotoxicity. As such, the development of neurologic sequelae in any patient receiving bendamustine therapy should prompt urgent review of the ongoing chemotherapy regime.